Riv. Mat. Univ. Parma, Vol. 7, No. 2, 2016

Luciana Angiuli[a] and Luca Lorenzi[b]

On the estimates of the derivatives of solutions to nonautonomous Kolmogorov equations and their consequences

Pages: 421-471
Received: 11 November 2016
Accepted in revised form: 1 February 2017
Mathematics Subject Classification (2010): 35K10, 35K15, 35B40.
Keywords: Elliptic operators with unbounded coefficients, estimates of the spatial derivatives, evolution systems of measures, logarithmic Sobolev inequalities, Poincaré inequality, asymptotic behaviour, summability improving properties.
Author address:
[a]: University of Salento, Department of Mathematics and Physics , via per Arnesano, s.n.c. Lecce, 73100, Italy
[b]: University of Parma, Department of Mathematical, Physical and Computer Sciences Mathematical and Computer Sciences Building, Parco Area delle Scienze 53/A Parma, 43124, Italy

Abstract: We consider evolution operators G(t; s) associated to a class of nonautonomous elliptic operators with unbounded coefficients, in the space of bounded and continuous functions over \(\mathbb{R}^d\). We prove some new pointwise estimates for the spatial derivatives of the function G(t; s)f, when f is bounded and continuous or much smoother. We then use these estimates to prove smoothing effects of the evolution operator in \(L^p\)-spaces. Finally, we show how pointwise gradient estimates have been used in the literature to study the asymptotic behaviour of the evolution operator and to prove summability improving results in the \(L^p\)-spaces related to the so-called tight evolution system of measures.

References


[1] P. Acquistapace, Evolution operators and strong solutions of abtract parabolic equations, Differential Integral Equations 1 (1988), 433-457. MR0945820
[2] D. Addona, L. Angiuli, L. Lorenzi and G. Tessitore, On coupled systems of Kolmogorov equations with applications to stochastic differential games, ESAIM Control. Optim. Calc. Var., to appear. DOI: 10.1051/cocv/2016019
[3] L. Angiuli, Pointwise gradient estimates for evolution operators associated with Kolmogorov operators, Arch. Math. (Basel) 101 (2013), 159-170. MR3089772
[4] L. Angiuli and L. Lorenzi, Compactness and invariance properties of evolution operators associated with Kolmogorov operators with unbounded coefficients, J. Math. Anal. Appl. 379 (2011), 125-149. MR2776459
[5] L. Angiuli and L. Lorenzi, On improvement of summability properties in nonautonomous Kolmogorov equations, Commun. Pure Appl. Anal. 13 (2014), 1237-1265. MR3177698
[6] L. Angiuli and L. Lorenzi, On the Dirichlet and Neumann evolution operators in \(\mathbb{R}^d_+\), Potential Anal. 41 (2014), 1079-1110. MR3269715
[7] L. Angiuli and L. Lorenzi, Non autonomous parabolic problems with unbounded coefficients in unbounded domains, Adv. Differential Equations 20 (2015), 1067-1118. MR3388893
[8] L. Angiuli, L. Lorenzi and A. Lunardi, Hypercontractivity and asymptotic behavior in nonautonomous Kolmogorov equations, Comm. Partial Differential Equations 28 (2013), 2049-2080. MR3169770
[9] L. Angiuli and A. Lunardi, Semilinear nonautonomous parabolic equations with unbounded coefficients in the linear part, Nonlinear Anal. 125 (2015), 468-497. MR3373596
[10] L. Angiuli, L. Lorenzi and D. Pallara, \(L^p\)-estimates for parabolic systems with unbounded coefficients coupled at zero and first order, J. Math. Anal. Appl. 444 (2016), 110-135. MR3523369
[11] S. Bernstein, Sur la généralisation du problème de Dirichlet (French), Math. Ann. 62 (1906), 253-271. MR1511375
[12] M. Bertoldi and S. Fornaro, Gradient estimates in parabolic problems with unbounded coefficients, Studia Math. 165 (2004), 221-254. MR2109509
[13] M. Bertoldi, S. Fornaro and L. Lorenzi, Pointwise gradient estimates in exterior domains, Arch. Math. (Basel) 88 (2007), 77-89. MR2289604
[14] M. Bertoldi, S. Fornaro and L. Lorenzi, Gradient estimates for parabolic problems with unbounded coefficients in non convex unbounded domains, Forum Math. 19 (2007), 603-632. MR2336967
[15] M. Bertoldi and L. Lorenzi, Estimates of the derivatives for parabolic operators with unbounded coefficients, Trans. Amer. Math. Soc. 357 (2005), 2627-2664. MR2139521
[16] V. I. Bogachev, N. V. Krylov and M. Röckner, On regularity of transition probabilities and invariant measures of singular diffusions under minimal conditions, Comm. Partial Differential Equations 26 (2001), 2037-2080. MR1876411
[17] S. Cerrai, Elliptic and parabolic equations in \(\mathbb{R}^n\) with coefficients having polynomial growth, Comm. Partial Differential Equations 21 (1996), 281-317. MR1373775
[18] E. B. Davies, Heat kernels and spectral theory, Cambridge Tracts in Mathematics, 92, Cambridge Univ. Press, Cambridge 1990. MR1103113
[19] L. C. Evans, Partial differential equations, Graduate Studies in Matemathics, 19, Amer. Math. Soc., Providence, RI 1998. MR1625845
[20] W. Feller, Diffusion processes in one dimension, Trans. Amer. Math Soc. 77 (1954), 1-31. MR0063607
[21] S. Fornaro, G. Metafune and E. Priola, Gradient estimates for Dirichlet parabolic problems in unbounded domains, J. Differential Equations 205 (2004), 329-353. MR2092861
[22] A. Friedman, Partial differential equations of parabolic type, Prentice-Hall, Englewood Cliffs, N.J. 1964. MR0181836
[23] M. Hieber, L. Lorenzi, J. Prüss, A. Rhandi and R. Schnaubelt, Global properties of generalized Ornstein-Uhlenbeck operators on \(\mathbb{L}^p\)(\(\mathbb{R}^N\),\(\mathbb{R}^N\)) with more than linearly growing coefficients, J. Math. Anal. Appl. 350 (2009), 100-121. MR2476895
[24] M. Hieber, L. Lorenzi and A. Rhandi, Second-order parabolic equations with unbounded coefficients in exterior domains, Differential Integral Equations 20 (2007), 1253-1284. MR2372426
[25] O. Kavian, G. Kerkyacharian and B. Roynette, Quelques remarques sur l'ultracontractivité, J. Funct. Anal. 111 (1993), 155-196. MR1200640
[26] N. V. Krylov Lectures on elliptic and parabolic equations in Hölder spaces, Grad. Stud. Math., 12, American Mathematical Society, Providence, RI 1996. MR1406091
[27] N. V. Krylov and E. Priola, Elliptic and parabolic second-order PDEs with growing coefficients, Comm. Partial Differential Equations 35 (2010), 1-22. MR2748616
[28] M. Kunze, L. Lorenzi and A. Lunardi, Nonautonomous Kolmogorov parabolic equations with unbounded coefficients, Trans. Amer. Math. Soc. 362 (2010), 169-198. MR2550148
[29] M. Kunze, L. Lorenzi and A. Rhandi, Kernel estimates for nonautonomous Kolmogorov equations with potential term, in: "New prospects in direct, inverse and control problems for evolution equations", Springer INdAM Ser., 10, Springer, Cham 2014, 229-251. MR3362995
[30] M. Kunze, L. Lorenzi and A. Rhandi, Kernel estimates for nonautonomous Kolmogorov equations, Adv. Math. 287 (2016), 600-639. MR3422687
[31] O. A. Lady\(\check{\textrm{z}}\)henskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and quasilinear equations of parabolic type (Russian), Izdat. "Nauka", Moscow 1967. English transl.: American Mathematical Society, Providence, RI 1968. MR0241822
[32] L. Lorenzi, Optimal Hölder regularity for nonautonomous Kolmogorov equations, Discrete Contin. Dyn. Syst. Ser. S 4 (2011), 169-191. MR2746400
[33] L. Lorenzi, Analytical methods for Kolmogorov equations, Second edition, CRC Press, Taylor & Francis Group, 2017.
[34] L. Lorenzi and S. Delmonte, On a class of weakly coupled systems of elliptic operators with unbounded coefficients, Milan J. Math 79 (2011), 689-727. MR2862032
[35] L. Lorenzi, A. Lunardi and R. Schnaubelt, Strong convergence of solutions to nonautonomous Kolmogorov equations, Proc. Amer. Math. Soc. 144 (2016), 3903-3917. MR3513547
[36] L. Lorenzi, A. Lunardi and A. Zamboni, Asymptotic behavior in time periodic parabolic problems with unbounded coefficients, J. Differential Equations 249 (2010), 3377-3418. MR2737435
[37] G. Metafune, D. Pallara and E. Priola, Spectrum of Ornstein-Uhlenbeck operators in \(L^p\) spaces with respect to invariant measures, J. Funct. Anal. 196 (2002), 40-60. MR1941990
[38] E. Nelson, The free Markoff field, J. Functional Analysis 12 (1973), 211-227. MR0343816
[39] J. Prüss, A. Rhandi and R. Schnaubelt, The domain of elliptic operators on \(L^p\)(\(\mathbb{R}^d\))with unbounded drift coefficients, Houston J. Math 32 (2006), 563-576. MR2293873
[40] H. Triebel, Interpolation theory, function spaces, differential operators, North-Holland Publishing Co., Amsterdam-New York 1978. MR0503903


Home Riv.Mat.Univ.Parma